ADVERTISEMENT
ADVERTISEMENT

Q. I am unable to work because of headaches, balance problem, and tinnitus. What to do?

Answered by
Dr. Hitesh Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 04, 2017

Hi doctor,

I am a 53 year old female, and I weigh 60 kg and 5.3 feet tall. From the last 2.5 years, I have suffered from headaches and balance problems. I had an MRI, which was seen by an ENT two years back, and it was all clear. At that time, I was off work for six months as I kept stumbling. These symptoms never completely go but get manageable. Also since this started, I have tinnitus, and I have been off work for a month now. My GP put me on Amitriptyline, starting at 10 mg and increasing the dose every two weeks by 10 mg currently up to 80 mg. The headaches are not as bad, but my balance is awful. I now get tingling or numbness in my head, fingers, and toes. The GP said that I do not need another MRI. This is now controlling my life, and I work as an occupational or physiotherapy technician, so I am unable to do my job. Sometimes I get blurry vision.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I would like to know some details or your problem:

  1. What exactly happens in balance problem? Do you fall while walking? Or have a feeling of falling?
  2. Do you have any associated hearing problem?
  3. Is there a history of any ear discharge?

As your primary complaint is tinnitus and balance problem, you should get an ENT check up. It might be Meniere's disease. Until you meet an ENT specialist, I suggest you try taking the following:

  1. Tablet Betahistine 16 mg, three times daily.
  2. Vestibular exercises (Physiotherapy).

Revert with more information to a neurologist online --> https://icliniq.com./ask-a-doctor-online/neurologist


Hi doctor,

Thank you for replying. I have no ear discharge, but I get a feeling of fullness in the ears and sometimes a burning sensation. I have never fallen, but it feels like I am walking on a rocking boat, then all my ankles go weak, and I tend to veer off to the right. My tinnitus is worse in my left ear, and I do still get headaches. My doctors put it down as vestibular migraines, and they recently put me on tablets for dizziness, but they made no difference. So, I was told to stop taking them. The numbness in my head is the top, back, and sides, with numbness in fingers and toes. Thanks.

#

Hello,

Welcome back to icliniq.com.

I strongly suggest you consult an ENT specialist. Feeling of fullness in ears with tinnitus and balancing problem can suggest Meniere's disease. I am not sure about vestibular migraine, but before labeling it as "vestibular migraine" all other possibilities should be ruled out.

For more information consult a neurologist online --> https://icliniq.com./ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What could this room spinning sensation be?

I have a previous history of vertigo and migraine ... From what you have mentioned, most probably you have vertigo which may be due to many causes like: Inflammation of the labyrinth (inside...   Read full

I am suffering from dizziness and headache. What could it be?

You may be having BPPV (benign paroxysmal positional vertigo) which is nothing but an inner ear inflammation ...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.